Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS State College, PA

July 3, 2014Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 5:20 PM EDT for Schuylkill County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 5:20 PM EDT (21:20 UTC)
Expired
Jul 3, 2014, 6:15 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Schuylkill County, PA

The radar

The Binghamton radar (KBGM), 154 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:30 PM EDTTSTM WND DMGFrackville, PATREES DOWN IN BUTLER AND MAHANOY TWPS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS51 KCTP 032120
SVRCTP
PAC107-032215-
/O.NEW.KCTP.SV.W.0077.140703T2120Z-140703T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTAMONT...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POTTSVILLE...TAMAQUA...SHENANDOAH...MINERSVILLE...MAHANOY CITY...
  FRACKVILLE...ST. CLAIR...ASHLAND...MCADOO...PORT CARBON...
  TREMONT...GIRARDVILLE...HOMETOWN...TUSCARORA...NEW PHILADELPHIA...
  ONEIDA...GRIER CITY-PARK CREST...LAVELLE...MARLIN AND ALTAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4079 7585 4060 7640 4071 7649 4080 7631
      4085 7627 4083 7628 4094 7615 4092 7608
      4090 7605 4091 7600
TIME...MOT...LOC 2120Z 237DEG 23KT 4076 7621 

$$

KF
1 follow-up statement
633 
WWUS51 KCTP 032148
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT THU JUL 3 2014

PAC107-032215-
/O.CON.KCTP.SV.W.0077.000000T0000Z-140703T2215Z/
SCHUYLKILL PA-
548 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN SCHUYLKILL COUNTY...

AT 547 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NESQUEHONING...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
TAMAQUA...MCADOO...HOMETOWN...TUSCARORA...GRIER CITY-PARK CREST...
DELANO...COALDALE...KELAYRES...MIDDLEPORT...BROCKTON AND MARY-D.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4071 7609 4091 7608 4091 7606 4090 7605
      4091 7600 4079 7585
TIME...MOT...LOC 2147Z 246DEG 33KT 4087 7590 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:51 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 3, 3:51 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP
MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT.
HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS
WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND.
WARMER AND MORE HUMID WEATHER WILL RETURN FOR EARLY NEXT WEEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW
IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE. WATCH IN EFFECT
UNTIL 9 PM.

MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER
SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE
RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED
PWATS...CONTRIBUTING TO THE STRONG INSTABILITY.

EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO
FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE
REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE
LOCAL AREA.

THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL
FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS.
LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD
EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH
BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY
BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR
CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF
THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z
FRIDAY.

HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE
MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE
SOUTHERN AND EASTERN VALLEYS.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/...
IMPROVING CONDITIONS WILL DEVELOP FOR LATER THIS EVENIG /ACROSS
THE WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS
THE FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS
SHOULD LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT.

COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY
BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG
SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES.

LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW
MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ
VALLEY.

INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A
LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING
SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE
40S NW AND 50S ACROSS THE SE.

AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
LOOKING AT A NICE WEEKEND. DID EDGE MIN TEMPS DOWN SOME.

DID UP POPS UP SOME ON MONDAY INTO WED...GIVEN VERY STRONG
WARM ADVECTION ON FAST SW FLOW.

ALSO DID UP TEMPS SOME FOR MONDAY...GIVEN SUCH STRONG WARM
ADVECTION.

DID CARRY CHC POPS...MODEL SPREAD SHOWS THAT COLD FRONT
TUE AND WED MAY STALL OVER OR NEAR S PA.

HAVE A GOOD HOLIDAY WEEKEND.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL
REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY
BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS
AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW
CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING.

OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR
FLYING FRI INTO THE WEEKEND.

OUTLOOK...

FRI-EARLY SUN...VFR.

LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036-
037-041-042-046-049>053-056-063-064.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059-
065-066.

&&

SYNOPSIS...LA CORTE/MARTIN
NEAR TERM...LA CORTE
SHORT TERM...LAMBERT/MARTIN
LONG TERM...MARTIN
AVIATION...LA CORTE/CERU
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 PM EDT THU JUL 3 2014

PAZ004-005-010-041700-
WARREN-MCKEAN-ELK-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>027-034-035-045-041700-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-017-024-033-041700-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-042-046-049>053-056-063-064-041700-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-041700-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 4:08 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             MOUNT CARMEL            40.80N  76.41W
07/03/2014  E1.25 INCH       NORTHUMBERLAND     PA   911 CALL CENTER

&&

EVENT NUMBER CTP1400184

STEINBUGL
Local storm report, Jul 3, 4:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     SPRUCE CREEK            40.62N  78.14W
07/03/2014                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1400185

LA CORTE
Local storm report, Jul 3, 4:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     MAHAFFEY                40.88N  78.73W
07/03/2014                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN

1259 PM     TSTM WND DMG     KELLYTOWN               40.89N  78.46W
07/03/2014                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN

0155 PM     TSTM WND DMG     MARTINSBURG             40.31N  78.32W
07/03/2014                   BLAIR              PA   911 CALL CENTER

            TREE LIMBS AND POWERLINES DOWN

0215 PM     TSTM WND DMG     SPRUCE CREEK            40.62N  78.14W
07/03/2014                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN

0225 PM     TSTM WND DMG     MAPLETON                40.39N  77.94W
07/03/2014                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN

0228 PM     TSTM WND DMG     MILL CREEK              40.44N  77.93W
07/03/2014                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN

0240 PM     TSTM WND DMG     LOCK HAVEN              41.14N  77.45W
07/03/2014                   CLINTON            PA   TRAINED SPOTTER

            TREES DOWN. 2 SEPARATE GUSTS TO 59MPH

0322 PM     TSTM WND DMG     WILLIAMSPORT            41.24N  77.02W
07/03/2014                   LYCOMING           PA   TRAINED SPOTTER

            TREEES DOWN

0330 PM     TSTM WND DMG     1 N KEFFERS             40.63N  76.46W
07/03/2014                   SCHUYLKILL         PA   911 CALL CENTER

            TREES WIRES DOWN. ROOF OFF COMMERCIAL BUILDING HEGINS
            TWP

0343 PM     TSTM WND DMG     MONTOURSVILLE           41.25N  76.92W
07/03/2014                   LYCOMING           PA   TRAINED SPOTTER

            TREES DOWN

0348 PM     HAIL             MOUNT CARMEL            40.80N  76.41W
07/03/2014  E1.25 INCH       NORTHUMBERLAND     PA   911 CALL CENTER

&&

EVENT NUMBER CTP1400179 CTP1400180 CTP1400177 CTP1400185 CTP1400187
CTP1400186 CTP1400178 CTP1400181 CTP1400183 CTP1400182 CTP1400184

LA CORTE
Special weather statement, Jul 3, 4:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT THU JUL 3 2014

PAZ052-057>059-032100-
NORTHUMBERLAND PA-SCHUYLKILL PA-DAUPHIN PA-LEBANON PA-
436 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DEHART DAM...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT INDIANTOWN GAP AROUND 440 PM EDT.
  LYKENS AROUND 450 PM EDT.
  WILLIAMSTOWN...TOWER CITY...KLINGERSTOWN AND LECK KILL AROUND 500
PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MARION HEIGHTS...
HEGINS...ENDERS...NEWTOWN...MUIR...PITMAN...GRATZ...ORWIN...GORDON
AND WICONISCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4033 7677 4048 7691 4071 7675 4083 7645
      4083 7640 4078 7638 4080 7631 4075 7618
TIME...MOT...LOC 2035Z 215DEG 21KT 4049 7676

KF
Local storm report, Jul 3, 4:43 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     BEAVERTOWN              40.75N  77.17W
07/03/2014                   SNYDER             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN. PEOPLE TRAPPED IN CAR.

&&

EVENT NUMBER CTP1400188

LA CORTE
Special weather statement, Jul 3, 4:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 3 2014

PAZ056-063-032130-
CUMBERLAND PA-PERRY PA-
445 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND CUMBERLAND COUNTIES...

AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLONEL DENNING STATE PARK...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BLOSERVILLE AROUND 450 PM EDT.
  LOYSVILLE AROUND 500 PM EDT.
  SCHLUSSER AND CARLISLE SPRINGS AROUND 510 PM EDT.
  NEW BLOOMFIELD AND SHERMANSDALE AROUND 520 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LANDISBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 213.
 INTERSTATE 81 NEAR MILE MARKER 63.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4026 7755 4055 7711 4041 7701 4039 7703
      4037 7702 4035 7697 4031 7694 4018 7747
TIME...MOT...LOC 2044Z 240DEG 23KT 4026 7743

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jul 3, 3:10 AM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more26 hr
Jul 3, 12:03 PM EDTSpecial Weather StatementCTPClearfield42 min
Jul 3, 12:47 PM EDTSpecial Weather StatementCTPClearfield43 min
Jul 3, 12:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield64 min
Jul 3, 1:13 PM EDTSpecial Weather StatementCTPCameron47 min
Jul 3, 1:15 PM EDTSpecial Weather StatementCTPBlair60 min
Jul 3, 1:32 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin58 min
Jul 3, 1:36 PM EDTSpecial Weather StatementCTPPotter24 min
Jul 3, 1:47 PM EDTSpecial Weather StatementCTPClinton28 min
Jul 3, 2:02 PM EDTSpecial Weather StatementCTPCentre43 min
Jul 3, 2:04 PM EDTSpecial Weather StatementCTPFranklin56 min
Jul 3, 2:08 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga67 min
Jul 3, 2:14 PM EDTSpecial Weather StatementCTPCentre, Clinton46 min
Jul 3, 2:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin54 min
Jul 3, 2:27 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more63 min
Jul 3, 2:30 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Tioga60 min
Jul 3, 2:39 PM EDTSpecial Weather StatementCTPLebanon36 min
Jul 3, 2:48 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more57 min
Jul 3, 3:00 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill48 min
Jul 3, 3:16 PM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more59 min
Jul 3, 3:17 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin58 min
Jul 3, 3:34 PM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, McKean26 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill54 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more54 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan46 min
Jul 3, 4:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder63 min
Jul 3, 4:36 PM EDTSpecial Weather StatementCTPDauphin24 min
Jul 3, 4:45 PM EDTSpecial Weather StatementCTPPerry45 min
Jul 3, 5:11 PM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Northumberland, Schuylkill3 hr
Jul 3, 5:32 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.